If you take too much Combivent, overdose symptoms could include headaches, blurred vision, and chest pain. The effects will vary, depending on how much Combivent was taken and whether it was taken with other drugs. Treatment for a Combivent overdose typically includes supportive care, which consists of treating the symptoms that occur as a result of the overdose.
Combivent Overdose: An OverviewCombivent® (ipratropium and albuterol inhaler) is a prescription medication used to treat chronic obstructive pulmonary disease (COPD). It contains two different medications: ipratropium (an anticholinergic medication) and albuterol (a beta agonist). The effects of a Combivent overdose will vary, depending on a number of factors, including the Combivent dosage and whether it was taken with any other medicines or substances. If you happen to take too much Combivent, seek immediate medical attention.
In order to comply with the Montreal Protocol on Substances That Deplete the Ozone Layer, Combivent inhalers (in their original form) will not be available after July 2013 because they contain chlorofluorocarbons (CFCs), chemicals that deplete the ozone layer. A new formulation, Combivent Respimat, became available starting in October 2012. People using the old Combivent inhaler will need to get a new prescription in order to switch to the new Combivent Respimat inhaler.
Symptoms of a Combivent OverdoseThe symptoms of a Combivent overdose can occur if too much of either of the active ingredients in the medication are taken. Too much ipratropium can cause the following symptoms:
- Blurred vision
- Abdominal pain (stomach pain)
- Dry mouth or eyes
- Difficulty urinating.
Taking too much albuterol (the other component) tends to cause a stimulatory effect, resulting in the following overdose symptoms:
- Chest pain (angina)
- High blood pressure (hypertension) or low blood pressure (hypotension)
- A fast heart rate (tachycardia)
- Shakiness (tremors)
- Dry mouth
- Feelings of a rapidly or forcefully beating heart (heart palpitations)
- An irregular heart rhythm (arrhythmia)
- Low potassium in the blood (hypokalemia)
- Cardiac arrest
- Loss of life.